Ask an expert
Question

01 Jun 2011

Seizures
Hi Doc

I actually posted a question few days back about being on antiepressants like Trepeline and Wellbutrin. I had 2 episodes of seizure in one month. Today I had another seizure..As a result I was put on Epilim about las week. Do you think Epilim is necessary as I never had seizures. Since i had 3 seizures (probably meds related - wellbutrin tend to have that as possible side effect). Can those type of seizures be reversed or did doctor damaged me instead.
Answer 357 views
Expert
CyberShrink
cybershrink

01 Jan 0001

Its not so much a question of whether, historically, you used to have seizures, but whether you currently are at increased risk of having seizures. Especially if you drive or otherwise get into situations where having an unexpected seizure could be risky, meds to reduce that risk would be valuable.
I still think if I were involved, Id want to think very carefully about whether the specific ADs, alone or in combination, were causing the seizures, and whether they are utterly essential, or if they could with benefit be swapped for a different AD.
You will not have been damaged in any lasting sense. Where increased seizure actitiy is the result of a drug being unduly stimulating, changing or stopping the drug ( gradually rather than suddenly ) ends the problem.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.